Jump to content

Something Is Giving Me Chest Pains


Recommended Posts

Hello,

I started having chest pains, pressure and dizziness yesterday afternoon. I was sent from work to the ER, where of course everything came back normal so they sent me home. I am still pretty uncomfortable, but no one seems to want to help me. I just started taking Effexor 37.5 mg on Wednesday am, and I started taking extra Calcium on Tuesday afternoon. All the docs are swearing Effexor would not affect me this way.

I really wish that appt at Mayo would hurry up and materialize!

B)

Angela

Link to post
Share on other sites

Yes, Effexor can cause the symptoms you're having. I'm not a doctor, but I found these websites for you (some say to contact your doctor immediately with chest pain, etc.):

http://www.mayoclinic.com/health/drug-information/DR202764

http://www.drugs.com/cons/effexor.html

http://www.nlm.nih.gov/medlineplus/druginf...er/a694020.html

http://www.medicinenet.com/venlafaxine-oral/article.htm

http://www.walgreens.com/library/finddrug/...or&id=11641

I had written a longer reply, but I think I must have hit a button by mistake, so I lost it. There are many other websites that also list your symptoms as side effects. I hope the above websites will help you to get your doctors to take your concerns seriously, especially since you only started taking the Effexor and Calcium a few days ago and now have severe symptoms. Now you can call them and tell them that you have information saying that Effexor can cause your symptoms. I've had so many rare side effects to so many medications, and so many doctors also told me the medications couldn't be causing them. They were all wrong! One doctor even got mad when I showed him that my symptoms were listed in the PDR. He claimed that was in less than 1% of the people taking the medications. Well, I was in that less than 1%, and I was having problems with the medications. I am very hypersensitive to multiple medications.

It could be the Effexor, and it could also be from the calcium supplement (less likely than the Effexor, I think?). Some people have gotten chest pains and other symptoms from taking too much calcium. Did they check you for an electrolyte imbalance?

You've only been on the medication for a few days, but you shouldn't stop the Effexor without medical advice to be safe, because it's one of the medications that needs to be tapered. Anyway, I hope you will get this sorted out and feel better very soon! I'll be thinking of you.

Link to post
Share on other sites

Yes I agree, it's rare but it can happen: chest pain, palpitations, rapid heart beat are all on the list of side effects from effexor. My children are super sensitive to meds too. They get side effects and react differently to meds then most people. Just because the majority of people can take something doesn't mean every one can. My daughter took 3 doses of provigil and had chest pain and shortness of breath each day she took it. Chest pain isn't a common side effect of that drug either but these meds are chemicals and chemicals react differently in everyone.

Call your doctor and talk to him about it. I wouldn't take something that gave me chest pain every day I took it.

Link to post
Share on other sites

Hello,

Thanks for the responses!

My chest pain and pressure, and come to think of it, shortness of breath and dizziness are all intermittent. They hit me several times a day, doesn't seem to matter what I'm doing when they hit. I guess that's the 'XR' (extended release)? I am so miserable.

I am not sure how to taper off this stuff, I am only on the taper up dose now, 37.5 mg, not the full 75 mg. I can't cut the pills in half...

The ER doc said if I wanted to stop taking them that I could just stop, that I had only been on them four days at the lower dose. I am uncertain about this... The ER doc also said the Effexor wasn't causing my problems... But then again, he had no idea what POTS is, and very little about autonomic dysfunction.

B)

Angela

Link to post
Share on other sites
  • 3 weeks later...

Angela,

I JUST had the exact same experience as you soon after staring 37.5 mg of Effexor. I couldn't figure out why I was having such awful chest pains and then looked up the possible side effects online and saw that listed. My psychiatrist thought it would be weird, especially since 37.5 mg is such a small dose, but she is willing to believe anything these days because I just seem to be SO sensitive to drugs now. I stopped Effexor 2 days ago and did better yesterday. Last night I woke up in the middle of the night though with excruciating pain. I know the drug can take a few days to get out of your system completely so I'm hoping it's gone soon.

How are you feeling now? Are you still on Effexor?

Link to post
Share on other sites

Effexor gave me HORRIBLE headaches, so I'm sure it could cause chest pains too. We backed off the dose, but the smaller dose didn't help my symptoms. Increasing the dose brought back the headaches, so I changed meds. I hope you feel better and find something that helps.

(I changed from Effexor to Lexapro with GREAT results.)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...